Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 90, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 24, 2007, 3:10 AM CDT for Clarke County, Decatur County, Iowa. It took effect at Aug 24, 2007, 3:15 AM CDT. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 24, 2007, 3:10 AM CDT (08:10 UTC)
- In effect from
- Aug 24, 2007, 3:15 AM CDT
- Expired
- Aug 24, 2007, 9:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
Counties Clarke County, IA, Decatur County, IA
The radar
The Des Moines radar (KDMX), 94 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 4:13 AM CDT | FLASH FLOOD | 5 S Osceola, IA | WASHOUTS ON SOME COUNTY ROADS. SOME PAVED HIGHWAYS THREATENED BY FLOOD WATERS. NO SPECIFIC LOCATIONS AVAILABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 240815
FFWDMX
IAC039-053-241415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
310 AM CDT FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
NORTHERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 915 AM CDT.
* AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE RAIN STILL FALLING IN THE WARNED AREA. THIS WARNING
EXTENDS THE PREVIOUS WARNING ALREADY IN EFFECT.
DOPPLER RADAR INDICATES 3 TO 5 INCHES OF RAIN HAVE FALLEN OVER THE
COUNTY IN THE PAST SIX HOURS. ADDITIONAL RAINFALL AMOUNTS OF UP TO
ONE INCH IS POSSIBLE. LEON IN SOUTHERN DECATUR COUNTY HAS RECEIVED
.83 INCHES OF RAINFALL SINCE MIDNIGHT.
AMATEUR RADIO REPORTS A CAR STRANDED 1 MILE SOUTH OF MURRAY DUE TO
HIGH WATER OVER COUNTY ROADS. THEY ALSO REPORT SEVERAL INCHES OF
WATER FLOWING OVER HIGHWAY 69 SOUTH OF OSCEOLA...WITH CARS STRANDED
IN OSCEOLA AROUND 1045 PM CDT THURSDAY NIGHT. TRAVEL IS DISCOURAGED
FOR THE REMAINDER OF TONIGHT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODBURN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4079 9401 4102 9402 4103 9358 4083 9356
4081 9357
TIME...MOT...LOC 0810Z 180DEG 0KT 4093 9382
$$
VACHALEK5 follow-up statements
000
WGUS73 KDMX 240948
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
447 AM CDT FRI AUG 24 2007
IAC039-053-241415-
DECATUR IA-CLARKE IA-
447 AM CDT FRI AUG 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHERN CLARKE AND NORTHERN DECATUR COUNTIES...
AT 415 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING OVER THE WARNED AREA AND THAT HIGHWAYS REMAIN THREATENED BY
RISING FLOOD WATERS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OSCEOLA AND
VAN WERT.
IN ADDITION...SEVERAL HOURS OF MODERATE RAINFALL WILL OCCUR OVER THE
WARNED AREA...WHICH COULD PRODUCE ANOTHER INCH OV RAINFALL BEFORE 7
AM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL IS STILL CAUSING FLOODING OF
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG
THE BANKS OF CREEKS AND STREAMS. THE CLARKE COUNTY SHERIFF REPORTS
SEVERAL WASHOUTS ON GRAVEL ROADS ACROSS THE COUNTY AND THAT HIGHWAY
69 STILL REMAINS THREATENED DUE TO RISING WATERS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4079 9401 4102 9402 4103 9358 4083 9356
4081 9357
TIME...MOT...LOC 0947Z 180DEG 0KT 4093 9382
$$
JUNGBLUTH000
WGUS73 KDMX 241052
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
552 AM CDT FRI AUG 24 2007
IAC039-053-241415-
DECATUR IA-CLARKE IA-
552 AM CDT FRI AUG 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHERN CLARKE AND NORTHERN DECATUR COUNTIES...
CLARKE COUNTY LAW ENFORCEMENT OFFICIALS REPORTED WATER WAS BEGINNING
TO ENCROACH ONTO THE EDGES OF THE HIGHWAY 69 BRIDGE OVER WHITEBREAST
CREEK ON THE SOUTH SIDE OF OSCEOLA. DECATUR COUNTY LAW ENFORCEMENT
REPORTED WATER OVER THE ROAD AT THE INTERSECTION OF J20 AND 340TH
AVENUE IN THE NORTHEAST PART OF THE COUNTY OVERNIGHT.
ADDITIONAL RAINFALL AMOUNTS AROUND ONE INCH ARE POSSIBLE IN THE
WARNED AREA...WHICH COULD PROLONG THE FLASH FLOOD THREAT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4079 9401 4102 9402 4103 9358 4083 9356
4081 9357
TIME...MOT...LOC 1044Z 180DEG 0KT 4093 9382
$$
KINNEY000
WGUS73 KDMX 241207
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
706 AM CDT FRI AUG 24 2007
IAC039-053-241415-
DECATUR IA-CLARKE IA-
706 AM CDT FRI AUG 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHERN CLARKE AND NORTHERN DECATUR COUNTIES...
AT 704 AM CDT...CLARKE COUNTY LAW ENFORCEMENT OFFICIALS REPORTED
WATER WAS ENCROACHING ONTO THE EDGES OF THE HIGHWAY 69 BRIDGE OVER
WHITEBREAST CREEK ON THE SOUTH SIDE OF OSCEOLA. DECATUR COUNTY LAW
ENFORCEMENT REPORTED WATER OVER THE ROAD AT THE INTERSECTION OF J20
AND 340TH AVENUE IN THE NORTHEAST PART OF THE COUNTY OVERNIGHT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODBURN
ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE HALF INCH ARE POSSIBLE IN
THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4079 9401 4102 9402 4103 9358 4083 9356
4081 9357
TIME...MOT...LOC 1206Z 180DEG 0KT 4093 9382
$$000
WGUS73 KDMX 241308
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
807 AM CDT FRI AUG 24 2007
IAC039-053-241415-
DECATUR IA-CLARKE IA-
807 AM CDT FRI AUG 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHERN CLARKE AND NORTHERN DECATUR COUNTIES...
AT 803 AM CDT...CLARKE COUNTY LAW ENFORCEMENT OFFICIALS REPORTED
WATER WAS ENCROACHING ONTO THE EDGES OF THE HIGHWAY 69 BRIDGE OVER
WHITEBREAST CREEK ON THE SOUTH SIDE OF OSCEOLA. DECATUR COUNTY LAW
ENFORCEMENT REPORTED WATER OVER THE ROAD AT THE INTERSECTION OF J20
AND 340TH AVENUE IN THE NORTHEAST PART OF THE COUNTY OVERNIGHT.
ADDITIONAL RAINFALL WILL CONTINUE ACROSS THE AREA...HOWEVER
ADDITINAL RAINFALL THIS MORNING WILL BE AROUND ONE QUARTER OF AN
INCH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODBURN
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4079 9401 4102 9402 4103 9358 4083 9356
4081 9357
TIME...MOT...LOC 1307Z 180DEG 0KT 4093 9382
$$000
WGUS73 KDMX 241412
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
912 AM CDT FRI AUG 24 2007
IAC039-053-241422-
DECATUR IA-CLARKE IA-
912 AM CDT FRI AUG 24 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 AM CDT FOR SOUTHERN
CLARKE AND NORTHERN DECATUR COUNTIES...
ADDITIONAL RAINFALL IS EXPECTED TODAY...HOWEVER FLASH FLOODING IS
NO LONGER AN IMMEDIATE THREAT.
LAT...LON 4079 9401 4102 9402 4103 9358 4083 9356
4081 9357
TIME...MOT...LOC 1412Z 180DEG 0KT 4093 9382
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:50 AM CDT, 20 minutes earlier.
Area forecast discussion, Aug 24, 2:50 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 250 AM CDT FRI AUG 24 2007 .DISCUSSION... MAIN FORECAST FOCUS CONTINUES TO BE SERIOUS FLASH FLOODING SITUATION DEVELOPING ACROSS SOUTHERN IOWA EARLY THIS MORNING. MANY LOCATIONS HAVE ALREADY RECEIVED 3 TO 5 INCHES WITH LOCAL HEAVIER POCKETS UP TO 7 INCHES. MUCH OF THE SOUTHERN TWO TIERS OF COUNTIES REMAIN UNDER FLASH FLOOD WARNINGS...AS WELL AS A SMALL PORTION OF MAHASKA COUNTY. NUMEROUS HIGHWAYS...AND COUNTY HARD TOP AND GRAVEL ROADS ARE UNDER WATER AND A FEW HOMES HAVE BEEN EVACUATED IN APPANOOSE COUNTY. TRAVEL IS NOT ADVISED WHERE FLOODING IS ONGOING. A 30KT 850 JET AND STRONG MOISTURE TRANSPORT CONTINUE TO BE FOCUSED INTO SOUTHERN IOWA THROUGH AT LEAST MID MORNING AND THE 88D MOSAIC INDICATED MORE HEAVY RAIN UPSTREAM OVER NE KANSAS...FAR SE NEBRASKA...AND NW MISSOURI. SOME LOCATIONS IN SOUTHERN IOWA COULD RECEIVE SEVERAL MORE INCHES OF RAIN AND FLASH FLOODING WILL LIKELY BECOME EVEN MORE SERIOUS AND WIDESPREAD AT LEAST THROUGH DAY BREAK. THE FLASH FLOOD WATCH WILL CONTINUE AS IS THROUGH 18Z. BY THEN...THE HEAVIEST RAIN MAY SHIFT JUST SOUTH OF THE STATE PER THE LATEST NAM...BUT THE GFS IS STILL PROGGING SUBSTANTIAL QPF INTO THE AFTERNOON AND EVENING HOURS. DAY SHIFT CAN RE-EVALUATE WHETHER AN EXTENSION OF THE FLASH FLOOD WATCH WILL BE WARRANTED. HAVE KEPT POPS MAINLY SOUTHEAST THIS EVENING...AND WILL KEEP SATURDAY AND SUNDAY DRY FOR NOW AND IGNORE THE WEAK SFC TROUGH THAT THE NAM MEANDERS THROUGH THE AREA. NO CHANGES TO THE MONDAY-THURSDAY PERIOD. THE NEXT BEST CHANCE OF RAIN LOOKS TO BE TUESDAY AND WEDNESDAY WITH THE ARRIVAL OF THE NEXT FRONT. && .AVIATION...24/06Z WEAK FRONT IN STATE WITH UNSTABLE AIR PRODUCING SCATTERED THUNDERSTORMS WITH IFR VSBY AND CEILINGS. OUTSIDE THUNDERSTORMS MVFR TO IFR CIGS WITH FOG DEVELOPING AFTER MIDNIGHT AND CONTINUE INTO THE MORNING. SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH ON FRIDAY. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 1 PM FRIDAY SOUTH OF AN ATLANTIC-DES MOINES-TAMA LINE. && PUBLIC...KINNEY AVIATION...FORSTER/8/5/0
Hazardous weather outlook, Aug 24, 1:05 AM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 105 AM CDT FRI AUG 24 2007 IAZ049-050-059>062-070>075-081>086-092>097-241100- MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 105 AM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA...SOUTH OF A LINE FROM ATLANTIC...TO DES MOINES...TO TAMA. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND SOUTH CENTRAL IOWA THROUGH THE OVERNIGHT HOURS. THE THREAT FOR ADDITIONAL SEVERE STORMS IS LOW. HOWEVER...ADDITIONAL HEAVY RAIN IS EXPECTED...WITH LOCAL AMOUNTS OF 1 TO 2 INCHES POSSIBLE THROUGH DAY BREAK. ADDITIONAL FLASH FLOODING IS POSSIBLE DURING THE EARLY MORNING HOURS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA OVERNIGHT THROUGH EARLY FRIDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED FRIDAY...BUT ADDITIONAL HEAVY RAIN IS POSSIBLE...ESPECIALLY DURING THE MORNING HOURS. .SPOTTER INFORMATION STATEMENT... ADDITIONAL SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT...BUT REPORTS OF HEAVY RAIN AND FLOODING ARE ENCOURAGED. IAZ004>007-015>017-023>028-033>039-044>048-057-058-241100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE- 105 AM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHERN IOWA...NORTH OF A LINE FROM ATLANTIC...TO DES MOINES...TO TAMA. .DAY ONE...OVERNIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME FRIDAY...AND IS STILL TO BE DETERMINED FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ALBRECHT/KINNEY
In the hours before
Local storm report, Aug 23, 11:38 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1138 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM FLASH FLOOD 2 S MORAVIA 40.86N 92.82W
08/23/2007 APPANOOSE IA LAW ENFORCEMENT
OLD HIGHWAY 5 JUST OF MORAVIA UNDER FOUR FEET OF WATER.
1136 PM FLASH FLOOD MYSTIC 40.78N 92.94W
08/23/2007 APPANOOSE IA LAW ENFORCEMENT
HOMES BEING THREATENED BY FLASH FLOODING.
&&
RVACHALELocal storm report, Aug 24, 12:10 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM FLASH FLOOD 1 S ELDON 40.90N 92.22W
08/24/2007 WAPELLO IA FIRE DEPT/RESCUE
SEVERAL SMALL STREAMS IN FLOOD AND WATER OVER COUNTY
ROADS IN THAT AREA.
&&
RVACHALELocal storm report, Aug 24, 12:12 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1212 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD CRESTON 41.06N 94.36W
08/23/2007 UNION IA EMERGENCY MNGR
WATER OVER SEVERAL COUNTY ROADS. WATER HAS RECEDED BUT
MOST CREEKS REMAIN OUT OF THEIR BANKS. TIME ESTIMATED.
&&
RKLocal storm report, Aug 24, 1:07 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
107 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD THAYER 41.03N 94.05W
08/24/2007 UNION IA EMERGENCY MNGR
THROUGHOUT EAST AND SOUTHEAST PORTIONS OF UNION COUNTY
FLOODING IS WIDESPREAD. THOMPSON RIVER AND TRIBUTARIES
WELL OUT OF BANKS. SEVERAL GRAVEL ROADS UNDER WATER WITH
TREES ON ROADS CARRIED BY FLOOD WATERS.
&&
KJLocal storm report, Aug 24, 2:21 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
221 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD CENTERVILLE 40.73N 92.87W
08/24/2007 APPANOOSE IA LAW ENFORCEMENT
SEVERAL HOMES EVACUATED DUE TO HIGH WATER IN CENTERVILLE
AND MYSTIC. WATER FLOWING OVER COUNTY ROAD T14 NORTH OF
MYSTIC. HIGHWAY 2 JUST EAST OF THE CHARITON RIVER DOWN TO
ONE LANE AND THE SECOND LANE IS NEARLY UNDER WATER.
&&
RKLocal storm report, Aug 24, 2:34 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
234 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD BLOOMFIELD 40.75N 92.42W
08/24/2007 DAVIS IA LAW ENFORCEMENT
CITY STREETS ARE FLOODED UP TO 1 FOOT DEEP AND
BARRICADED. STORAGE SHED FLOATED OFF FOUNDATION. ONE
BACKYARD FLOODED TO TOP OF FENCE. THIS WATER IS PONDED
DUE TO POOR DRAINAGE.
&&
KJThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:11 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 23 min |
| Aug 23, 7:41 PM CDT | Flash Flood Warning | DMX | Mahaska, Marion | 6 hr |
| Aug 23, 7:49 PM CDT | Flash Flood Warning | DMX | Ringgold, Union | 6 hr |
| Aug 23, 7:53 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 52 min |
| Aug 23, 8:26 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 49 min |
| Aug 23, 8:35 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 40 min |
| Aug 23, 8:48 PM CDT | Tornado Warning | DMX | Decatur | 27 min |
| Aug 23, 8:59 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 46 min |
| Aug 23, 9:02 PM CDT | Tornado Warning | DMX | Decatur | 28 min |
| Aug 23, 9:21 PM CDT | Flash Flood Warning | DMX | Clarke, Decatur | 6 hr |
| Aug 23, 9:37 PM CDT | Flash Flood Warning | DMX | Davis, Wapello | 6 hr |
| Aug 23, 9:40 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 50 min |
| Aug 23, 10:29 PM CDT | Flash Flood Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 6 hr |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 40 hr |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Lucas | 4 days |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Appanoose | 61 hr |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Decatur | 28 hr |
| Aug 24, 12:25 AM CDT | Flash Flood Warning | DMX | Mahaska | 6 hr |
| Aug 24, 1:42 AM CDT | Flash Flood Warning | DMX | Ringgold, Union | 6 hr |
| Aug 24, 2:38 AM CDT | Flash Flood Warning | DMX | Appanoose, Davis | 6 hr |
| Aug 24, 3:00 AM CDT | River Flood Warning | DMX | Taylor | 5 hr |
| Aug 24, 3:22 AM CDT | Flash Flood Warning | DMX | Davis, Wapello | 6 hr |
| Aug 24, 4:27 AM CDT | Flash Flood Warning | DMX | Appanoose, Wayne | 6 hr |
| Aug 24, 9:56 AM CDT | River Flood Warning | DMX | Marshall | 11 hr |
| Aug 24, 10:50 AM CDT | River Flood Warning | DMX | Dallas | 3 days |
| Aug 24, 11:18 AM CDT | River Flood Warning | DMX | Marion | 47 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.